Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 424, NWS North Platte, NE

September 6, 2005Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 6, 2005, 9:17 PM CDT for Rock County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2005, 9:17 PM CDT (02:17 UTC)
Expired
Sep 6, 2005, 10:00 PM CDT
In force
43 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Rock County, NE

The radar

The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1124 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 070217
SVRLBF
NEC149-070300-
/O.NEW.KLBF.SV.W.0424.050907T0217Z-050907T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
917 PM CDT TUE SEP 6 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 1000 PM CDT

* AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES SOUTH OF BASSETT...AND MOVING NORTHEAST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHEAST OF BASSETT BY 930 PM CDT
  NEWPORT BY 955 PM CDT

LAT...LON 4239 9954 4247 9925 4269 9926 4259 9966

$$

KAR
2 follow-up statements
000 
WWUS53 KLBF 070232
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
932 PM CDT TUE SEP 6 2005

NEC149-070300-
/O.CON.KLBF.SV.W.0424.000000T0000Z-050907T0300Z/
ROCK NE-
932 PM CDT TUE SEP 6 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN ROCK COUNTY...

AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF BASSETT...MOVING
NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  5 MILES SOUTH OF NEWPORT BY 955 PM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4239 9954 4247 9925 4269 9926 4259 9966

$$

KAR
000 
WWUS53 KLBF 070303
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1003 PM CDT TUE SEP 6 2005

NEC149-070313-
/O.EXP.KLBF.SV.W.0424.000000T0000Z-050907T0300Z/
ROCK NE-
1003 PM CDT TUE SEP 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROCK COUNTY EXPIRES
AT 1000 PM CDT...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4239 9954 4247 9925 4269 9926 4259 9966

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:21 PM CDT, 5 hours 56 minutes earlier.

Area forecast discussion, Sep 6, 3:21 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM CDT TUE SEP 6 2005

.DISCUSSION...
AT 20Z...SURFACE BOUNDARY CAN BE SEEN REORIENTING W-E ON KLNX
RADAR. THIS IS CONSISTENT WITH NAM MODEL OUTPUT. SURFACE TD/S
INCREASING IN WESTERN ZONES AS WITH EASTERLY FLOW. STRONGER CELLS
NOW DEVELOPING ACROSS SOUTHERN E PANHANDLE ZONES IN VCTY OF BOUNDARY
AT LEADING EDGE OF CONVECTION IN CO. WV SHOWS SW FLOW ENTERING THE
CWA...A NUMBER OF TROPICAL SYSTEMS IN THE EAST...AND THE NEXT MAIN
UPPER SYSTEM TO AFFECT THE CWA IN THE EXTENDED SPINNING OVER AK.

IN THE SHORT TERM...CONVECTION EXPECTED TO INCREASE IN COVERAGE OVER
NORTHEASTERN ZONES LATE THIS AFTERNOON IN THE VICINITY OF WEAK
SURFACE FRONT. MODEL OUTPUT SEEMS REASONABLE WITH ZERO CIN NEAR THIS
FEATURE AS FORECAST 2M TEMPS ONLY AROUND 80. ENOUGH SHEAR/CAPE
BALANCE ALONG AND BEHIND THIS FRONT FOR ISOLATED SEVERE DEVELOPMENT.
IN SW ZONES...QUESTIONS ABOUND AS TSRA WHICH HAVE BEEN GOING ON ALL
DAY NOT PICKED UP BY ANY MODELS. THIS DEVELOPING WAVE ON THE LEADING
EDGE OF H3 JET SHOULD MAKE IT INTO THE CWA LATE THIS
AFTERNOON/EVENING AND PROVIDE A FOCUS FOR ADDITIONAL INITIATION.
EXPECT MAIN SEVERE THREATS TO BE WIND...HEAVY RAINFALL...AND POSSIBLE
SEVERE HAIL. WET BULB ZERO HEIGHT OF 13261 FT ASL ON 12Z KLBF
SOUNDING SOMEWHAT MARGINAL FOR VERY LARGE HAIL. OVERNIGHT...LLJET
FOCUS APPEARS TO BE SOUTH AND EAST OF CWA...WITH SE ZONES IN CLOSEST
PROXIMITY. HAVE TAPERED OFF PRECIP FROM WEST TO EAST AFTER MIDNIGHT.
H3 MAX WINDS MIGRATE NORTH ON WEDNESDAY...BUT WEAK CIN SO AFTERNOON
CHANCES CONTINUED. LLJET APPEARS MORE FAVORABLE FOR OVERNIGHT
ORGANIZATION NEAR OR WITHIN THE CWA...ESPECIALLY IF AFTERNOON
ACTIVITY GETS GOING...ALTHOUGH NAM/GFS POOL ENERGY IN VICINITY OF
UPPER DYNAMICS TO THE NORTH. FOR THURS...INCLUDED SLIGHT CHANCES
FURTHER SOUTH LATE IN THE DAY. NAM/GFS BRING IN SURFACE BOUNDARY FROM
THE NORTH. GFS ALSO BRINGS THROUGH A S/WV LATE IN THE DAY OVERTOP THE
H5 RIDGE WHICH WILL BE STARTING TO SLIDE TO THE EAST. FOR FRIDAY...
FORECAST KEPT DRY ALTHOUGH ISO T MAY BE NEEDED IN THE PANHANDLE ZONES
AHEAD OF DEVELOPING SURFACE TROUGH.

IN THE EXTENDED...ISO T ADDED SATURDAY THROUGH MONDAY AFTER 22Z EACH
DAY. 00Z GFS LINES UP WELL AT H5 WITH GEM AND ECMWF...BRINGING H5
LOW AND ASSOCIATED UPPER TROUGH TOWARDS N NV 00Z SUNDAY. THIS
TROUGHINESS LOOKS TO PERSIST OVER THE W CONUS THROUGH MONDAY WITH
UPPER RIDGE ANCHORED OVER THE SE CONUS. ONLY FEATURE THAT IS NOT
FORECAST WELL BY MODELS IS LOW OVER CANADIAN MARITIMES IN THIS
PERIOD. THIS APPEARS HOWEVER TO HAVE LITTLE IMPACT ON UPSTREAM
FEATURES FOR THE LBF CWA...SO EXTENDED FORECAST WEIGHTED TOWARDS 06Z
DGEX. THIS MEANS TEMPS ABOVE CLIMO...WHICH NOW RUNS IN THE UPPER 70S
FOR BOTH KVTN AND KLBF...AND LOW POPS TO START AS INSTABILITY SHOULD
INCREASE ON SOUTHERLY FLOW. FOCUS FOR INITIATION LOOKS TO BE ALONG
SURFACE TROUGH WHICH IS PROGGED TO DEVELOP EAST OF THE ROCKIES...WITH
STRONGEST FROGEN PROGGED FOR SUNDAY. WITH SW FLOW ALOFT HOWEVER...ANY
S/WV WHICH EJECT INTO THE REGION WILL PROVIDE BETTER CHANCES FOR MORE
WIDESPREAD PRECIP...ESPECIALLY IF THE TIMING WORKS OUT. WINDS BUMPED
UP AS BREEZY TO WINDY CONDITIONS AHEAD OF SURFACE TROUGH A GOOD
POSSIBILITY WITH HIGH PRESSURE ACROSS THE EASTERN UNITED STATES.

&&

LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JMC
Hazardous weather outlook, Sep 6, 3:38 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT TUE SEP 6 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-072045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
338 PM CDT TUE SEP 6 2005 /238 PM MDT TUE SEP 6 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A COLD FRONT MOVING ACROSS THE OUTLOOK AREA THIS EVENING WILL STALL
ACROSS SOUTHERN PORTIONS OF NEBRASKA TONIGHT. DURING THE AFTERNOON
MOIST EASTERLY WINDS ALONG AND SOUTH OF THIS FEATURE HAS ALLOW
PLENTY OF LOW LEVEL MOISTURE TO STREAM WESTWARD INTO WESTERN AND
NORTH CENTRAL NEBRASKA. ALSO AN UPPER LEVEL DISTURBANCE IS MOVING
ACROSS THE AREA...AND WILL BE THE FINAL FUEL NEEDED FOR
THUNDERSTORMS TO DEVELOP TONIGHT. SOME OF THE THUNDERSTORMS WILL
BE CAPABLE OF REACHING SEVERE LIMITS...WITH LARGE HAIL THE PRIMARY
THREAT. LATER THIS EVENING THE THUNDERSTORMS ARE EXPECTED TO
GRADUALLY DIE OFF AS THE UPPER SUPPORT MOVES EAST...HOWEVER
ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE TOWARD MORNING ACROSS
SOUTHERN PORTIONS OF THE OUTLOOK AREA...AS ANOTHER UPPER LEVEL
DISTURBANCE MOVES EAST OUT OF NORTHERN COLORADO. LARGE HAIL WILL
BE POSSIBLE WITH THIS ROUND OF THUNDERSTORMS AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE STALLED OUT COLD FRONT...WILL LIFT NORTH AS A WARM FRONT ON
WEDNESDAY. AS THIS FEATURE LIFTS NORTH...THUNDERSTORMS ARE
POSSIBLE SOUTH AND WEST OF THIS FEATURE. AT THIS TIME...THE
GREATEST THREAT FOR SEVERE WEATHER IS WEST OF A LINE FROM
SPRINGVIEW...TO ARNOLD. EAST OF THIS LINE...THUNDERSTORMS ARE
POSSIBLE...HOWEVER...THEY ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS.

ON THURSDAY...THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN PORTIONS
OF THE OUTLOOK AREA...NORTH OF A LINE FROM CHAPPELL TO EWING. NO
SEVERE WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Local storm report, Sep 6, 6:22 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT TUE SEP 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             11 N ASHBY              42.19N 101.93W
09/06/2005  1.00 INCH        CHERRY             NE   PUBLIC

&&

RBURNS
Local storm report, Sep 6, 7:50 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
750 PM CDT TUE SEP 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             20 S AINSWORTH          42.26N 99.86W
09/06/2005  2.50 INCH        BROWN              NE   PUBLIC

&&

RBURNS
Local storm report, Sep 6, 8:24 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT TUE SEP 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TORNADO          25 S AINSWORTH          42.19N 99.86W
09/06/2005                   BROWN              NE   PUBLIC

            TORNADO TOUCHED DOWN IN OPEN COUNTRY

&&

RBURNS
Local storm report, Sep 6, 8:35 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
835 PM CDT TUE SEP 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             10 S LONG PINE          42.39N 99.70W
09/06/2005  1.00 INCH        BROWN              NE   PUBLIC

&&

RBURNS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:40 PM CDTSevere Thunderstorm WarningLBFBrown35 min
Sep 6, 7:59 PM CDTTornado WarningLBFBrown31 min
Sep 6, 8:30 PM CDTSevere Thunderstorm WarningLBFBrown30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.